Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 12, NWS Corpus Christi, TX

April 26, 201115 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Apr 26, 2011, 3:37 PM CDT for 15 counties in Texas. It took effect at Apr 27, 2011, 10:00 AM CDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 26, 2011, 3:37 PM CDT (20:37 UTC)
In effect from
Apr 27, 2011, 10:00 AM CDT
Expired
Apr 27, 2011, 8:00 PM CDT
In force
10 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 1:04 PM CDTWILDFIRE14 S Benavides, TXESTIMATED 1500 ACRE WILDFIRE ROUGHLY NEAR CR 716 AND FM 339. SEVERAL OUTBUILDINGS WERE LOST. 8 HOMES WERE THREATENED BUT NONE WERE LOST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2454 J/kg
Mixed-layer CIN
-278 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

823 
WWUS84 KCRP 262037
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
337 PM CDT TUE APR 26 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED WEDNESDAY...

.A COLD FRONT IS FORECAST TO MOVE THROUGH SOUTH TEXAS WEDNESDAY
MORNING PRODUCING NO SIGNIFICANT RAINFALL. A VERY DRY AIRMASS WILL POUR
INTO THE AREA AFTER FRONTAL PASSAGE WEDNESDAY MORNING AND AFTERNOON.
THIS FRONT WILL HAVE LITTLE IMPACT ON TEMPERATURES. IN FACT...AREAS
ALONG THE COAST WILL BE MUCH WARMER ON WEDNESDAY DUE TO THE
OFFSHORE WINDS AND MOST OF THE AREA IS EXPECTED TO BE WELL INTO
THE 90S BY AFTERNOON. AS THIS OCCURS...RELATIVE HUMIDITY VALUES WILL
FALL WELL BELOW CRITICAL LEVELS. IN ADDITION....MODERATE AND GUSTY
NORTHWEST WINDS WILL DEVELOP BY LATE MORNING AND PERSIST THROUGH
THE AFTERNOON.

TXZ229>234-239>247-271300-
/O.UPG.KCRP.FW.A.0008.110427T1500Z-110427T2300Z/
/O.NEW.KCRP.FW.W.0012.110427T1500Z-110428T0100Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
337 PM CDT TUE APR 26 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT
WEDNESDAY. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN
EFFECT.

RELATIVE HUMIDITY VALUES ARE FORECAST TO FALL TO 5 TO 10 PERCENT
ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS AND 10 TO 20
PERCENT ACROSS THE COASTAL PLAINS BY NOON WEDNESDAY. THE BARRIER
ISLANDS ARE EXPECTED TO REACH 20 TO 30 PERCENT IN THE AFTERNOON HOURS.
THESE EXTREMELY DRY CONDITIONS WILL COMBINE WITH SUSTAINED
NORTHWEST WINDS OF 15 TO 22 MPH WITH HIGHER GUSTS UP TO AROUND 30
MPH. WINDS WILL DECREASE IN THE LATE AFTERNOON HOURS BUT RELATIVE
HUMIDITY VALUES WILL REMAIN EXTREMELY LOW INTO THE EVENING HOURS
BEFORE RECOVERING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY
CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES.
REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT AGENCY.

&&

$$

MJG
3 follow-up statements
595 
WWUS84 KCRP 270917
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
417 AM CDT WED APR 27 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED WEDNESDAY...

.A FRONTAL BOUNDARY WILL MOVE THROUGH SOUTH TEXAS THIS MORNING.
BEHIND THE BOUNDARY...WINDS WILL BECOME NORTHWEST AND INCREASE...
WITH BREEZY AND GUSTY WINDS EXPECTED. ALSO...MUCH DRIER AIR WILL
MOVE INTO THE AREA. DAYTIME TEMPERATURES WILL WARM INTO THE 90S
OVER MOST OF SOUTH TEXAS...AND THE COMBINATION OF MUCH DRIER
AIR...BREEZY CONDITIONS AND LOW HUMIDITY WILL GENERATE CRITICAL
FIRE WEATHER CONDITIONS. AS A RESULT...A RED FLAG WARNING IS IN
EFFECT FOR ALL OF SOUTH TEXAS.

TXZ229>234-239>247-272300-
/O.CON.KCRP.FW.W.0012.110427T1500Z-110428T0100Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
417 AM CDT WED APR 27 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING. 

RELATIVE HUMIDITY VALUES ARE FORECAST TO FALL TO 5 TO 15 PERCENT
ACROSS INLAND AREAS OF SOUTH TEXAS TODAY...WITH AFTERNOON RELATIVE
HUMIDITY VALUES BETWEEN 15 AND 30 PERCENT OVER AREAS CLOSER TO AND
AT THE COAST. IN ADDITION...20 FOOT SUSTAINED WINDS OF 12 TO 22 MPH
WITH FREQUENT HIGHER GUSTS AROUND 30 MPH WILL DEVELOP. THIS WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER ALL OF SOUTH TEXAS
TODAY. WINDS WILL DECREASE IN THE LATE AFTERNOON HOURS BUT
RELATIVE HUMIDITY VALUES WILL REMAIN EXTREMELY LOW INTO THE
EVENING HOURS BEFORE TEMPERATURES DIMINISH AS DAYTIME HEATING
CEASES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY
CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES.
REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT AGENCY.

&&

$$

GW
804 
WWUS84 KCRP 271612
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1112 AM CDT WED APR 27 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED WEDNESDAY...

.A FRONTAL BOUNDARY WILL MOVE THROUGH SOUTH TEXAS THIS MORNING.
BEHIND THE BOUNDARY...WINDS WILL BECOME NORTHWEST AND INCREASE...
WITH BREEZY AND GUSTY WINDS EXPECTED. ALSO...MUCH DRIER AIR WILL
MOVE INTO THE AREA. DAYTIME TEMPERATURES WILL WARM INTO THE 90S
OVER MOST OF SOUTH TEXAS...AND THE COMBINATION OF MUCH DRIER
AIR...BREEZY CONDITIONS AND LOW HUMIDITY WILL GENERATE CRITICAL
FIRE WEATHER CONDITIONS. AS A RESULT...A RED FLAG WARNING IS IN
EFFECT FOR ALL OF SOUTH TEXAS.

TXZ229>234-239>247-280100-
/O.CON.KCRP.FW.W.0012.000000T0000Z-110428T0100Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1112 AM CDT WED APR 27 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

RELATIVE HUMIDITY VALUES ARE FORECAST TO FALL TO 3 TO 10 PERCENT
ACROSS INLAND AREAS OF SOUTH TEXAS TODAY...WITH AFTERNOON RELATIVE
HUMIDITY VALUES BETWEEN 10 AND 25 PERCENT OVER IMMEDIATE COASTAL
AREAS. IN ADDITION...20 FOOT SUSTAINED WINDS OF 15 TO 22 MPH WITH
FREQUENT HIGHER GUSTS AROUND 30 MPH. THIS WILL RESULT IN CRITICAL
FIRE WEATHER CONDITIONS OVER ALL OF SOUTH TEXAS TODAY. WINDS WILL
DECREASE IN THE LATE AFTERNOON HOURS BUT RELATIVE HUMIDITY VALUES
WILL REMAIN EXTREMELY LOW INTO THE EVENING HOURS BEFORE
TEMPERATURES DIMINISH AS DAYTIME HEATING CEASES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY
CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES.
REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT AGENCY.

&&

$$

MJG
706 
WWUS84 KCRP 271939
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
239 PM CDT WED APR 27 2011

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE THIS AFTERNOON...

.AN EXTREMELY DRY AIRMASS CONTINUES TO POUR INTO SOUTH TEXAS IN
THE WAKE OF THIS MORNINGS FRONT. TEMPERATURES WELL INTO THE 90S AN
VERY LOW DEWPOINTS HAVE PRODUCED EXTREMELY LOW RELATIVE HUMIDITY
VALUES AND THIS COMBINED WITH GUSTY NORTH TO NORTHWEST WINDS IS
GENERATING CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DECREASE
IN THE EVENING AS TEMPERATURES BEGIN TO FALL AND THIS WILL HELP
MITIGATE THE FIRE WEATHER THREAT...HOWEVER RELATIVE HUMIDITY
VALUES WILL BE SLOW TO RECOVER. AS A RESULT...A RED FLAG WARNING
REMAINS IN EFFECT FOR ALL OF SOUTH TEXAS THROUGH THE AFTERNOON.

TXZ229>234-239>247-280100-
/O.CON.KCRP.FW.W.0012.000000T0000Z-110428T0100Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
239 PM CDT WED APR 27 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

RELATIVE HUMIDITY VALUES HAVE FALLEN TO BELOW 25 PERCENT AREA WIDE
AND ARE GENERALLY BETWEEN 5 TO 10 PERCENT ACROSS THE INLAND AREAS.
RELATIVELY HUMIDITY VALUES WILL CONTINUE TO FALL AND MINIMUM
VALUES ARE EXPECTED TO REACH 3 TO 8 PERCENT ACROSS INLAND AREAS
AND 10 TO 20 PERCENT ALONG IMMEDIATE COASTAL AREAS. IN
ADDITION...SUSTAINED WINDS OF 12 TO 20 MPH WITH FREQUENT HIGHER
GUSTS AROUND 25 MPH WILL PREVAIL INTO THE LATE AFTERNOON HOURS
BEFORE DECREASING THROUGH THE EARLY EVENING. THIS WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS OVER ALL OF SOUTH TEXAS THROUGH
THE AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY
CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES.
REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT AGENCY.

&&

$$

MJG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Apr 26, 12:57 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Apr 26, 12:57 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1257 PM CDT TUE APR 26 2011

.DISCUSSION...SEE UPDATED AVIATION DISCUSSION.

&&

.AVIATION...LOW PRESSURE WILL DEEPEN ACROSS WRN TEXAS AND CONTINUE
TO PROMOTE STRONG SRLY-SERLY WINDS ACROSS THE COASTAL PLAINS. THUS
FAR CIGS ARE FOLLOWING TYPICAL DIURNAL TRENDS WITH WRN AREAS
SCT/CLRING OUT AND CRP AND VCT LAST TO IMPROVE ABOVE MVFR LEVELS.
EXPECT THESE AREAS WILL IMPROVE TO VFR LEVELS IN NEXT FEW HOURS. WINDS
WILL INCREASINGLY VEER S-SW WITH HEIGHT THROUGH THE EVENING AND SWRLY
FLOW WILL SPREAD ACROSS THE REGION FROM WEST TO EAST AHEAD OF THE
NEXT FRONT. THIS MEANS WRN AREAS WILL NOT SEE MUCH FETCH OFF THE
GULF AND THINK THIS WILL LIMIT STRATUS POTENTIAL ACROSS WRN AREAS.
BASED ON THIS THINK LRD WILL REMAIN VFR OVERNIGHT...ALI WILL SEE
MVFR CONDITIONS MAINLY DUE TO 3-5 SM VSBYS...CRP WILL SEE MVFR
CIGS DEVELOP OVERNIGHT AND VCT WILL SEE MVFR CIGS DEVELOP QUICKLY
IN THE EVENING WITH IFR CIGS LATE IN THE NIGHT. THE COLD FRONT
WILL MOVE THROUGH LATE IN THE NIGHT PROVIDING MINIMAL PRECIP CHC
ALSO BECAUSE OF SWRLY FLOW AND SHALLOW MOISTURE PROFILES. VERY DRY
AIR WILL PROVIDE VFR CONDITIONS AREAWIDE AROUND OR SHORTLY AFTER
SUNRISE. BREEZY N-NW WINDS WILL DEVELOP BEHIND THE FRONT.

&&

.PREV DISCUSSION... /ISSUED 1123 AM CDT TUE APR 26 2011/

DISCUSSION...FORECAST IS GENERALLY ON TRACK AND ONLY MADE SOME
MINOR ADJUSTMENTS. WINDS ARE TRICKY TODAY AS THEY WEAKENED MORE
THAN EXPECTED IN THE WAKE OF THE FIRST S/WV NOW ACROSS THE MS
RIVER VALLEY...AND IT IS UNCLEAR HOW MUCH STRENGTHENING WILL OCCUR
IN RESPONSE TO THE NEXT S/WV DROPPING OUT OF THE ROCKIES AND ASSOC
SFC LOW DEVELOPMENT ACROSS WRN TEXAS. NAM AND NAM MOS SEEMED A BIT
OVERDONE...ESP ACROSS THE GULF WATERS WHICH WILL BE SLOWER TO
RESPOND AND MORE LIKELY TO INCREASE THIS EVENING OVERNIGHT. THAT
BEING SAID...EXTREMELY STABLE AIRMASS MAKES ME WONDER IF EVEN
OVERNIGHT WINDS ARE NOT A TAD HIGH W/ A MORE MARGINAL ADVISORY
LIKELY. FOR THE UPDATE...LOWERED WINDS SLIGHTLY...ESP OVER THE
GULF FOR THE AFTN PERIOD...BUT STILL SHOWING BREEZY TO WINDY
CONDITIONS ACROSS THE COASTAL PLAINS. ALSO...CONTINUED SCAS IN SRN
BAYS AND SHOWING SCA RE-DEVELOPING ACROSS THE GULF.

MOST LIKELY THE CAP WILL HOLD...BUT WILL KEEP SOME 20 POPS JUST IN
CASE. HOWEVER...DID REMOVE POPS THAT CLIPPED NRN BAYS AND CONFINED
THE 20 POP TO AREAS NORTH OF PORT LAVACA TO REFUGIO LINE AS
MOISTURE CONVERGENCE WILL SHIFT INLAND QUICKLY THIS AFTN.

PREV DISCUSSION... /ISSUED 648 AM CDT TUE APR 26 2011/

DISCUSSION...SEE 12Z AVIATION DISCUSSION.

AVIATION...MVFR CIGS WILL DISPERSE AOA 15Z AT KALI AND KVCT...AND
LINGER LONGER COASTAL AREAS (KCRP) BUT SHOULD BE GONE BY 19Z (MAY
BE EARLIER BUT AVOIDING TEMPO GROUPS). AT KLRD...SATELLITE SHOWING
SOME LOW CLOUDS AND AWSS IS SHOWING FEW008. COULD SEE A BRIEF
BKN008 BUT DID NOT WANT TO PUT IT IN THE TAF JUST YET BASED ON
WHAT SATELLITE SHOWS AND WHAT HAS BEEN THERE AT THIS TIME LAST TWO
DAYS. GUSTY WINDS DEVELOPING BY NOON KCRP AND KVCT BUT SHOULD BE
A BIT LOWER TODAY THAN YESTERDAY. HOWEVER...COULD GET SIMILAR
WINDS LATE AS SURFACE LOW DEEPENS (MAINLY SSE). MVFR CONDITIONS
RETURN 02Z/03Z KCRP AND KVCT...PUSH WEST OVERNIGHT AND BECOME IFR
AHEAD OF BOUNDARY BEFORE END OF TAF PERIOD (VFR AT KLRD THOUGH).
WINDS DIMINISH AND SHIFT LATE TOWARD THE SW WITH SOME MVFR BR EAST
OF KLRD (VFR AT KLRD FOR CIGS AND VSBYS). VSBYS COULD GET LOWER
TOWARD 12Z AHEAD OF BOUNDARY BUT WILL HOLD OFF AS CONFIDENCE NOT
HIGH ENOUGH TO MENTION AT THIS TIME.

PREV DISCUSSION... /ISSUED 451 AM CDT TUE APR 26 2011/

SHORT TERM (TODAY THROUGH WEDNESDAY)...MAIN QUESTION IS WHETHER
IT WILL BECOME WARM ENOUGH OVER THE NORTHEAST/COASTAL AREAS TO
DEVELOP SOME CONVECTION LATER THIS AFTERNOON. MODELS ARE
CONSISTENT WITH PLACING MID LEVEL THETA-E RIDGE ALONG THE COAST
AND INTO VICTORIA AREA LATE THIS AFTERNOON...WITH PWATS CLOSE TO 2
INCHES OVER THE SOUTHERN COASTAL COUNTIES. SOUTHERN COASTAL
COUNTIES LIKELY TO BE TOO CAPPED...BUT CAP MAY BE WEAKER NORTH AND
EAST SO HAVE INCLUDED 20 POPS NORTHEAST COASTAL BEND AND VICTORIA
AREA FOR THIS AFTERNOON (DRY AIR ADVECTION FARTHER WEST). WITH
LACK OF ANY UPPER SUPPORT...CONVECTION (IF ANY) SHOULD END BY
SUNSET. IT WILL BE ANOTHER VERY WARM DAY TODAY AND WITH DEWPOINTS
REMAINING IN THE 70S EASTERN AREAS...HEAT INDICES COULD TOP 105F
OVER AREAS SOUTH OF SINTON AND WEST OF CORPUS CHRISTI (HAVE
WRITTEN SPS). WINDY AGAIN OVER THE EASTERN HALF OF THE AREA AND
WINDS COULD APPROACH ADVISORY CRITERION IN A LOCATION OR TWO (C.C.
AIRPORT FOR ONE WILL BE CLOSE)...BUT OVERALL THINK WINDS OVER MOST
AREAS WILL REMAIN BELOW THIS CRITERION SO WILL HOLD OFF.

BOUNDARY MOVES ACROSS LATE TONIGHT AND EARLY MONDAY AND DO NOT
THINK MUCH OF THE CHANCES FOR RAIN WITH IT SO CONTINUE DRY
FORECAST. WILL CONTINUE TO CALL FOR OVERNIGHT LOWS MAINLY IN THE
70S AS DO NOT THINK MAIN IMPACT WITH FRONT WILL BE TIL AFTER
SUNRISE. MUCH DRIER BEHIND THE BOUNDARY WITH WARMING NORTHWEST
WINDS. MOS GUIDANCE ACTUALLY HIGHER WITH TEMPERATURES ON WEDNESDAY
THAN TODAY OVER THE EAST...BUT AM GOING TO STAY CLOSER TO THE NAM-
MOS VALUES WHICH ARE NOT AS WARM AS THE GFS-MOS (AS BOUNDARY LAYER
DOES COOL A BIT). HOWEVER...MAY HAVE TO GO HIGHER ON WEDNESDAY
FORECAST IF BOUNDARY LAYER SHOWS WARMER VALUES AND AIRMASS EVEN
DRIER THAN EXPECTED AND WINDS STAY MORE NORTHWEST THAN
ANTICIPATED.

MARINE (TODAY THROUGH WEDNESDAY)...WINDS ARE COMING DOWN OVER THE
BAYS AND NEARSHORE WATERS...BUT WILL INCREASE AGAIN LATER TODAY AS
GRADIENT TIGHTENS. HAVE ISSUED SCA FOR ALL BUT THE NORTHERN BAYS
WHICH WILL STAY BELOW CRITERION. OFFSHORE WINDS WILL LIKELY
CURTAIL A BIT FOR A TIME TODAY BUT SEAS REMAIN 7 FEET OR MORE.
NEARSHORE WILL ALSO COME DOWN TO BELOW WIND CRITERION FOR A SHORT
TIME BUT THEN COME BACK UP LATER THIS AFTERNOON (SAME WITH
SOUTHERN BAYS). FRONT WILL COME DOWN WEDNESDAY AND WINDS WILL
SHIFT NORTHWEST WITH WINDS LIKELY TO REMAIN BELOW SCA CRITERION
AFTER FROPA.

FIRE WEATHER...WILL MAINTAIN FIRE WEATHER WATCH FOR WEDNESDAY.
MAIN QUESTION IS WHETHER WINDS WILL BE SUFFICIENT TO REACH
CRITICAL VALUES...RH VALUES WILL NOT BE A PROBLEM. 20 FOOT WINDS
ARE FORECAST TO REMAIN WELL BELOW 25 MPH. HOWEVER...GUSTS MAY
BECOME FREQUENT ENOUGH TO BRING CRITICAL FIRE WEATHER CONDITIONS
TO PASS. THUS...WILL CONTINUE WITH WATCH THAN SWITCH TO WARNING AT
THIS TIME DUE TO UNCERTAINTY.

LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...EXTENDED PERIOD BEGINS
WITH SURFACE HIGH PRESSURE BUILDING INTO S TX WITH WINDS BECOMING
LIGHT AND GULF MOISTURE LACKING. THUS EXPECT RADIATIONAL COOLING TO
MAXIMIZE THE BEST IT CAN FOR LATE APRIL. HAVE GONE SLIGHTLY ABOVE
GUIDANCE FOR MIN TEMPS WED NIGHT AS WINDS MAY NOT BECOME COMPLETELY
LIGHT ACROSS ENTIRE CWA. SUNNY SKIES...NEAR SEASONABLE TEMPS...AND
LOW HUMIDITY FOR THURSDAY WILL ALLOW THE DAY TO BE THE /PICK DAY/ OF
THE WEEK. SURFACE HIGH PULLS EAST ACROSS SE CONUS FRIDAY WITH
PRESSURE GRADIENT TIGHTENING FRIDAY AND SSE WINDS INCREASING THROUGH
THE WEEKEND AS SURFACE LOW DEVELOPS ACROSS GREAT PLAINS. LOW LEVEL
MOISTURE VALUES WILL INCREASE AS A RESULT OF THE SSE WINDS BUT
OVERALL ATMOSPHERIC MOISTURE LAYER WILL REMAIN SHALLOW. GUIDANCE
THEN DIVERGES LATE IN THE WEEKEND INTO EARLY NEXT WEEK CONCERNING
NEXT COLD FRONT. GFS WANTS TO STALL A FRONT ACROSS NORTHERN PART OF
CWA WHILE ECMWF HAS A DEEPER UPPER LEVEL SOLUTION AND WANTS TO SWING
THE FRONT THROUGH TO DEEP SOUTH TEXAS. BOTH MODELS WANT TO BREAK OUT
PRECIP ACROSS CWA WITH ECMWF KEEPING EASTERN ZONES RELATIVELY WET
WHILE GFS WANTS TO POOL MOISTURE AHEAD OF FRONT AND DEVELOPS
CONVECTION IN HIGHER ELEVATIONS OF OLD MEX AND THEN RIDES STORMS
EASTWARD. FOR NOW HAVE KEPT SILENT 10 POPS IN FORECAST AND HAVE
FRONT STALLING ACROSS NORTHERN CWA. GIVEN ONGOING
DROUGHT...TELECONNECTIONS...AND PREVIOUS BIASES OF GUIDANCE BEING
TOO WET WITH FROPAS WILL HOLD OFF ON ADDING MENTION OF CONVECTION
UNTIL BETTER CONSISTENCY AND CONFIDENCE DEVELOPS. TEMPS TOWARDS END
OF PERIOD WILL ALSO BE DEPENDENT ON FRONTAL POSITION AND HAVE GONE
ON THE WARM END TO EVEN SLIGHTLY ABOVE GUIDANCE FOR MAX TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    92  72  95  61  84  /  10  10  10   0   0
VICTORIA          91  70  94  59  86  /  20  10  10   0   0
LAREDO           108  74 103  64  95  /   0  10   0   0   0
ALICE             98  71  98  57  89  /  10  10   0   0   0
ROCKPORT          87  75  93  64  80  /  10  10  10   0   0
COTULLA          104  67  99  56  93  /   0  10   0   0   0
KINGSVILLE        96  72  98  60  88  /  10  10  10   0   0
NAVY CORPUS       87  76  84  66  82  /  10  10  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR THE FOLLOWING ZONES: ARANSAS...BEE...
     CALHOUN...DUVAL...GOLIAD...JIM WELLS...KLEBERG...LA SALLE...
     LIVE OAK...MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...
     VICTORIA...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 4 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 11 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS.

&&

MJG...SHORT TERM
Hazardous weather outlook, Apr 26, 5:46 AM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
546 AM CDT TUE APR 26 2011

TXZ229>234-239>247-271115-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
546 AM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM LATER THIS AFTERNOON
OVER THE VICTORIA AERA AND NORTHEASTERN COASTAL BEND...WHICH COULD
BECOME STRONG. HEAT INDICES BETWEEN 105 AND 110 DEGREES ARE
POSSIBLE TODAY FOR A COUPLE OF HOURS SOUTH AND WEST OF A SINTON TO
CORPUS CHRISTI LINE. THERE IS A MODERATE RISK FOR RIP CURRENTS
TODAY OVER THE GULF BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A CRITICAL FIRE DANGER WILL BE POSSIBLE WEDNESDAY BEHIND A DRY COLD
FRONT AS VERY LOW RELATIVE HUMIDITY VALUES AND GUSTY NORTHWEST WINDS
INTERACT WITH DROUGHT STRESSED FUELS ACROSS THE REGION. A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR ALL OF SOUTH TEXAS FOR
WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-271115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
546 AM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

SAMLL CRAFT ADVISORY CONDITIONS ARE POSTED FOR THE GULF WATERS
THROUGH EARLY WEDNESDAY MORNING...AND FOR THE SOUTHERN BAYS THIS
AFTERNOON THROUGH LATE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/RH

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.